Osaka Journal of Mathematics
- Osaka J. Math.
- Volume 55, Number 1 (2018), 177-194.
$\delta$-homogeneity in Finsler geometry and the positive curvature problem
In this paper, we explore the similarity between normal homogeneity and $\delta$-homogeneity in Finsler geometry. They are both non-negatively curved Finsler spaces. We show that any connected $\delta$-homogeneous Finsler space is $G$-$\delta$-homogeneous, for some suitably chosen connected quasi-compact $G$. So $\delta$-homogeneous Finsler metrics can be defined by a bi-invariant singular metric on $G$ and submersion, just as normal homogeneous metrics, using a bi-invariant Finsler metric on $G$ instead. More careful analysis shows, in the space of all Finsler metrics on $G/H$, the subset of all $G$-$\delta$-homogeneous ones is in fact the closure for the subset of all $G$-normal ones, in the local $C^0$-topology (Theorem 1.1). Using this approximation technique, the classification work for positively curved normal homogeneous Finsler spaces can be applied to classify positively curved $\delta$-homogeneous Finsler spaces, which provides the same classification list. As a by-product, this argument tells more about $\delta$-homogeneous Finsler metrics satisfying the (FP) condition (a weaker version of positively curved condition).
Osaka J. Math., Volume 55, Number 1 (2018), 177-194.
First available in Project Euclid: 11 January 2018
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Xu, Ming; Zhang*, Lei. $\delta$-homogeneity in Finsler geometry and the positive curvature problem. Osaka J. Math. 55 (2018), no. 1, 177--194. https://projecteuclid.org/euclid.ojm/1515661220